| Model Number |
TEXP120RUH |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
03/17/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 58-year-old caucasian female patient underwent a breast reconstruction surgery with implantation of a 535cc artoura breast tissue expander prosthesis.Post-operatively, the patient experienced deflation of the left breast tissue expander.A consultation with a medical professional has been conducted.As a result, the patient is scheduled for removal and replacement on (b)(6) 2023.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. reason for device explant and/or reoperation: deflation.Date of explantation: (b)(6) 2023.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On june 26, 2023, mentor completed an evaluation on the returned device.Mentor then conducted a visual inspection, leak testing and microscopic examination of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the tissue expander.Leak testing was performed in accordance with mentor's procedure.Findings revealed a tear on the posterior aspect, measuring approximately less than 0.1 cm.Additionally, no other leak sites were detected.A microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the shell of the tissue expander.Based on the information currently available, a microscopic examination of the returned product indicates that the device could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2023, mentor was notified that the patient underwent unilateral removal and replacement with a left-sided 535cc artoura breast tissue expander.On june 05, 2023, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time. when the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).